zbMATH — the first resource for mathematics

Tangent space to Milnor \(K\)-groups of rings. (English. Russian original) Zbl 1334.19003
Proc. Steklov Inst. Math. 290, 26-34 (2015); translation from Tr. Mat. Inst. Steklova 290, 34-42 (2015).
The main result of this elegant paper is the existence of a natural isomorphism from the tangent space to the \((n+1)\)th Milnor \(K\)-group, \(TK_{n+1}^M(R)\), of a commutative ring \(R\) to the \(n\)th group of Kähler differentials, \(\Omega^n_R\), provided \(1/2\in R\) and \(R\) is weakly \(5\)-fold stable. This proves the result for a larger class of rings than was previously known, even when \(n=1\). Furthermore, the method of proof involves only explicit calculations with symbols and relations among them.
The tangent space, \(TF\), to a functor \(F\) from the category of commutative rings to the category of abelian groups is defined to be the kernel of the natural map \(T(R[\epsilon])\to T(R)\) (\(\epsilon\mapsto 0\)), where \(\mathbb R[\epsilon]\) is the ring of dual numbers. The condition that a ring \(R\) be weakly \(k\)-fold stable, due to M. Morrow [J. Algebra 399, 190–204 (2014; Zbl 1308.19003)], is the following: For any collection of elements \(r_1,\dots, r_{k-1}\) of elements of \(R\) there is a unit \(r\in R^*\) such that all of the elements \(r_1+s,\dots,r_{k-1}+s\) are units in \(R\).
A ring that is \(k\)-fold stable, in the sense of W. van der Kallen [Ann. Sci. Éc. Norm. Supér. (4) 10, 473–515 (1977; Zbl 0393.18012)], is weakly \(k\)-fold stable. W. van der Kallen proved the theorem in the case \(n=1\) for rings that are \(5\)-fold stable ([C. R. Acad. Sci., Paris, Sér. A 273, 1204–1207 (1971; Zbl 0225.13006)] and [loc. cit]). However, as the authors point out, for a commutative ring \(A\) which is not a field, the ring of Laurent series \(A((t))\) is not \(k\)-fold stable for any \(k\geq 1\), but is weakly \(k\)-fold stable for any \(k\geq 2\). This is of particular significance since the authors’ immediate application of their theorem is to derive an explicit formula for the higher-dimensional Contou-Carrére symbols [S. O. Gorchinskiy and D. V. Osipov, Sb. Math. 206, No. 9, 1191–1259 (2015; Zbl 1337.19004); translation from Mat. Sb. 206, No. 9, 21–98 (2015)], for which they must apply the theorem in the case where \(R\) is an iterated Laurent series ring.

19D45 Higher symbols, Milnor \(K\)-theory
Full Text: DOI arXiv
[1] S, B., On the tangent space to Quillen K-theory, (1973), Berlin · Zbl 0287.18016
[2] S. Bloch, Lect. Notes Math. 341, pp. 205-210.
[3] C, C.-C., Jacobienne locale, groupe de bivecteurs De Witt universel, et symbole modéré, C. R. Acad. Sci. Paris, Sér. I, 318, 743-746, (1994) · Zbl 0840.14031
[4] C, C.-C., Jacobienne locale d’une courbe formelle relative, Rend. Semin. Mat. Univ. Padova, 130, 1-106, (2013) · Zbl 1317.14100
[5] B. F. Dribus, “A Goodwillie-type theorem for Milnor K-theory,” arXiv: 1402.2222 [math.KT]. · Zbl 1188.19002
[6] T. G, G., Relative algebraic K-theory and cyclic homology, Ann. Math., Ser., 2, 347-402, (1986) · Zbl 0627.18004
[7] S. O, G.; D. V, O., Explicit formula for the higher-dimensional contou-carrère symbol, Usp. Mat. Nauk, 70, 183-184, (2015) · Zbl 1328.19003
[8] S. O, G.; D. V, O., No article title, Russ. Math. Surv., 70, 171-173, (2015) · Zbl 1328.19003
[9] S. O, G.; D. V, O., Higher contou-carrère symbol: local theory, Mat. Sb., 206, 21-98, (2015) · Zbl 1337.19004
[10] W, v d K., Le K2 des nombres duaux, C. R. Acad. Sci. Paris, Sér. A, 273, 1204-1207, (1971)
[11] W, v d K., The K2 of rings with many units, Ann. Sci. éc. Norm. Supér., Sér., 4, 473-515, (1977) · Zbl 0393.18012
[12] M, K., The Gersten conjecture for Milnor K-theory, Invent. Math., 175, 1-33, (2009) · Zbl 1188.19002
[13] M, M., K2 of localisations of local rings, J. Algebra, 399, 190-204, (2014) · Zbl 1308.19003
[14] Yu. P, N.; A. A, S., Homology of the full linear group over a local ring, and milnor’s K-theory, Izv. Akad. Nauk SSSR, Ser. Mat., 53, 121-146, (1989) · Zbl 0668.18011
[15] Yu. P, N.; A. A, S., No article title, Math. USSR, Izv., 34, 121-145, (1990) · Zbl 0684.18001
[16] A. A, S.; V. A, Y., Milnor’s K3 of a discrete valuation ring, (1991), Providence, RI
[17] A. A. Suslin and V. A. Yarosh, Adv. Sov. Math. 4, pp. 155-170. · Zbl 1188.19002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.